I've been taking it for a week now. I work 7am to 5pm. I started taking it at night (9pm) and noticed I was becoming very tired by noon, but sleeping at night better then ever. I don't even wake during the night which is great. Can anyone tell me what times they take it and why. Is the morning best? I only started it at night because I read it may avoid the tiredness during the day. Has this side effect gone away for anyone? Thanks!
It really is a matter of personal preference whether you take it at night or in the morning. If it makes you drowsy, take it at night. If it causes insomnia, take it in the morning. The drowsiness is likely to subside with continued use.
It will take upwards of a month to feel the full effects of this medication. Wish you the very best results,
For me the tiredness did go away after about a month. I used to take it at night, however I noticed a remarkable difference in the effectivness of the medication when taking it in the morning... much more effective. Took 13 years, but I feel better than ever with Celexa. Good luck.
Hi i take it in the morning, always have because i take different meds at night. But i have never felt tiredness from it. Actually my dose was increased a few months ago to balance lowering the dose of a different med and i feel more awake/alive than i have since last year! It is hard to be 100% sure as i'm on other meds but i can't really say i have ever had any side effects from it.
Here is the prescribibg info from their site that I did copy & paste for you:
DOSAGE AND ADMINISTRATION
Celexa (citalopram HBr) should be administered at an initial dose of 20 mg once daily, generally with an increase to a dose of 40 mg/day. Dose increases should usually occur in increments of 20 mg at intervals of no less than one week. Although certain patients may require a dose of 60 mg/day, the only study pertinent to dose response for effectiveness did not demonstrate an advantage for the 60 mg/day dose over the 40 mg/day dose; doses above 40 mg are therefore not ordinarily recommended.
Celexa should be administered once daily, in the morning or evening, with or without food.
I hope this helps you with your question...
Hello gaugur. I was on celexa for only a short period of time. Not more than seven months or so. Most of the other members answered your question well, so nothing to add. But :-0) I'll just throw this in, I used to take it in the morning, upon waking up. At night, I would take seroquel. Which was my ace in the hole, for I sleep very poorly. Insomnia is a big friend of mine. Seriously though, it really was not a medication, that helped me to any degree. If I can recall, it also made me feel tired. much the same as cymbalta also did. I don't take either one anymore, because of the feeling of being tired, worn down. Gone on a bit, I'd give it a bit more time, perhaps taking it earlier on in the day, around mid-afternoon. Guessing in to how much your dose might be. 20mg? If it really keeps you feeling fatiqued, there are several other medications, along the same lines, lexapro, cymbalta, wellbutrin, effexor, paxil and so on.
I'm new to Celexa, start my first dose in the morning. I'm starting with 10 mg then in 7 days I'm to start 20 mg. I just wanted to say my girlfriend has been taking this medication for several years, she started out with 10 mg too. She said it made her very tired the first month, then got better. After a year is when she changes to the 20 mg. She said the 10 mg worked wonderful, the only reason she dosed up was because she found herself in tears again. So now, so far she has been better and felt better then she had in years! I can't wait to be able to say the same. We both have sensitivity issues to antidepressant meds..and is why Dr's started us on low dose. I of course have to have cut mine in half, don't know if it comes in 10..but my pharmacy gave me the 20 mg. Anyway, good luck to everyone! I hope to feel good soon! I've had some very major medical issues, and I'm ready to be happy again.
I’ve just started taking Celexa, 10 mg. 2 days ago. Sensitive to meds., so need lowest dose. Dr. Recommended I take it early evening, to help stay asleep.
Trintellix and Pristiq gave me severe nausea, vomiting and high anxiety. Stopped both!
Did wake up with headache this am, going to watch for pattern.
Prozac was the best for 10 yrs., but stopped working. Sinnequinn and Zoloft were good, but weight gain. Wellbutrin combined with Effexor worked for a few years, then stopped.
Any particular side-effects I should be watching for? Like the Trintellix and Pristiq shared a common thread with most ppl...
nausea and vomiting. Dr. wants me to try 20mg mid-May.
I mentioned the other drugs to help anyone who are on them now or may be considering going on them.
Appreciate all input on this drug!
Thank you so much!!
I've been on Effexor for years. Went through a rough time in my life recently and felt the Effexor was no longer working enough. My general doctor decided to change me to Celexa. She slowly took me off effexor while adding Celexa in. I'm now starting week 4 and I'm now just on 20mg Celexa that i take before bed. Since this all started 4 weeks ago my dr also gave me Klonopin to keep me calm till i adjusted to new meds which really works during the day. I take .5mg 3 times a day. One being at bed time with Celexa. My problem is i wake up at 3:00-4:00am a mess, crying, panicing and can't go back to sleep. So now I'm scared to go to bed at night to fight this every morning. I still have not returned back to work. I see a therapist and med specialist this coming week but I'm going out of my mind every morning. Any suggestions??? I read somewhere that taking Celexa and Klonopin at the same time isn't good. Anyone experience that? TIA
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Dec 2009 • 4 answers
Posted 29 Nov 2010 • 3 answers
Posted 9 Mar 2014 • 2 answers
Posted 9 Nov 2015 • 1 answer
Posted 17 Dec 2016 • 2 answers